Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 404, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 5, 2011, 8:00 PM CDT for Bell County, Coryell County, McLennan County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2011, 8:00 PM CDT (01:00 UTC)
- Expired
- Jun 5, 2011, 8:27 PM CDT
- In force
- 27 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Bell County, TX, Coryell County, TX, McLennan County, TX
The radar
The Ft Hood radar (KGRK), 65 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2844 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
897
WUUS54 KFWD 060100
SVRFWD
TXC027-099-309-060145-
/O.NEW.KFWD.SV.W.0404.110606T0100Z-110606T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
800 PM CDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BELL COUNTY IN NORTH CENTRAL TEXAS...
EAST CENTRAL CORYELL COUNTY IN NORTH CENTRAL TEXAS...
SOUTHWESTERN MCLENNAN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 845 PM CDT
* AT 800 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MOODY...AND MOVING WEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOTHER NEFF STATE PARK AROUND 835 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3124 9758 3141 9750 3139 9740 3131 9727
3122 9729
TIME...MOT...LOC 0100Z 102DEG 10KT 3129 9736
$$1 follow-up statement
664
WWUS54 KFWD 060127
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
827 PM CDT SUN JUN 5 2011
TXC027-099-309-060138-
/O.CAN.KFWD.SV.W.0404.000000T0000Z-110606T0145Z/
MCLENNAN TX-BELL TX-CORYELL TX-
827 PM CDT SUN JUN 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CORYELL...NORTH
CENTRAL BELL AND SOUTHWESTERN MCLENNAN COUNTIES IS CANCELLED...
AT 828 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3124 9758 3141 9750 3139 9740 3131 9727
3122 9729
TIME...MOT...LOC 0128Z 102DEG 10KT 3131 9745
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:15 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 5, 3:15 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CDT SUN JUN 5 2011 .DISCUSSION... TEMPERATURES HEATING UP NICELY THIS AFTERNOON AS LARGE SCALE UPPER LEVEL RIDGE REMAINS IN PLACE ACROSS THE REGION. MEANWHILE AT THE SURFACE A WEAK TROUGH EXTENDS FROM THE CAROLINAS WESTWARD INTO E TX. THIS COMBINED WITH A SERIES OF WEAK DISTURBANCES ROTATING AROUND THE SOUTHEASTERN FLANK OF THE RIDGE AXIS WILL PROVIDE FOCUS FOR SCATTERED THUNDERSTORMS ACROSS PORTIONS OF NORTH TEXAS THIS AFTERNOON AND THIS EVENING. INSTABILITY IS GREATEST OVER THE EASTERN HALF OF NORTH TEXAS. RUC AND NAM BOTH FORECASTING SB CAPE AROUND 3000 J/KG THIS AFTERNOON EAST OF I 45...AND THIS PORTION OF THE FORECAST AREA HAS GREATEST POTENTIAL OF SEEING A FEW MARGINALLY SEVERE STORMS. WITH HIGH PRESSURE RIDGE IN PLACE...COVERAGE IS NOT EXPECTED TO BE PARTICULARLY HIGH...ALTHOUGH STORM CLUSTERS THAT DO DEVELOP COULD BE CAPABLE OF PRODUCING HAIL AND OCCASIONAL DOWNBURST WINDS AS THEY LINGER INTO THE LATE EVENING HOURS. MOVEMENT WILL BE SLOW DUE TO WEAK FLOW ALOFT...SO BRIEF HEAVY RAIN CAN ALSO BE EXPECTED IN THE THUNDERSTORMS. OTHERWISE ABOVE AVERAGE TEMPERATURES WILL CONTINUE FOR MOST OF THE FORECAST PERIOD AS HIGH PRESSURE RIDGE SHOWS LITTLE SIGN OF MOVING OR WEAKENING UNTIL SOMETIME NEXT WEEKEND OR EARLY NEXT WEEK. RAIN CHANCES WILL BE ON THE LOW SIDE WITH STORMS BECOMING MORE FOCUSED ALONG COASTAL AREAS OF TEXAS AND LOUISIANA ASSOCIATED WITH THE SEABREEZE AFTER TODAY. LIGHT SOUTH WINDS WILL CONTINUE ALONG WITH GRADUALLY INCREASING DEWPOINTS ALLOWING FOR MID SUMMER LIKE CONDITIONS TO PERSIST THROUGH AT LEAST THE END OF THE WORK WEEK. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 99 76 98 74 / 20 20 10 10 10 WACO, TX 70 98 69 96 71 / 20 20 10 10 10 PARIS, TX 71 98 71 95 70 / 30 10 10 10 10 DENTON, TX 69 97 70 98 71 / 20 10 10 10 10 MCKINNEY, TX 69 97 69 96 70 / 20 20 10 10 10 DALLAS, TX 76 99 76 97 75 / 20 20 10 10 10 TERRELL, TX 71 97 70 96 71 / 20 20 10 10 10 CORSICANA, TX 72 96 69 95 72 / 30 20 10 20 10 TEMPLE, TX 69 94 69 93 70 / 20 20 10 10 10 MINERAL WELLS, TX 67 96 68 96 72 / 20 10 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 14/30
Hazardous weather outlook, Jun 5, 3:37 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 337 PM CDT SUN JUN 5 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 337 PM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE MID EVENING HOURS...ESPECIALLY ALONG AND EAST OF INTERSTATE 35 AND INTERSTATE 35E. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. LARGE HAIL IS ALSO A POSSIBILITY WITH ANY OF THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY AFTERNOON ACROSS EASTERN PORTIONS OF NORTH TEXAS...GENERALLY EAST OF INTERSTATE 35 AND INTERSTATE 35E. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE TO THE EAST OF INTERSTATE 35 AND INTERSTATE 35E THIS EVENING. 14
In the hours before
Special weather statement, Jun 5, 6:21 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT SUN JUN 5 2011
TXZ122-052345-
VAN ZANDT TX-
621 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN VAN ZANDT COUNTY
AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF TYLER TO 10 MILES SOUTHEAST OF CANTON...MOVING SOUTHEAST AT 5 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE EDOM AND VAN.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3236 9558 3235 9559 3235 9582 3249 9589
3255 9570 3254 9559 3248 9559 3241 9550
3236 9545
TIME...MOT...LOC 2321Z 303DEG 3KT 3240 9550 3244 9575Special weather statement, Jun 5, 6:43 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT SUN JUN 5 2011
TXZ103-104-060015-
DENTON TX-COLLIN TX-
643 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN COLLIN COUNTY
SOUTHEASTERN DENTON COUNTY
AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF PLANO...STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FAIRVIEW...FRISCO...
HACKBERRY...HEBRON...LEWISVILLE...LITTLE ELM...MCKINNEY...MURPHY...
PARKER...PLANO...THE COLONY AND LAKE LEWISVILLE.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3323 9664 3298 9658 3299 9687 3302 9700
3320 9697
TIME...MOT...LOC 2343Z 243DEG 2KT 3304 9681Special weather statement, Jun 5, 6:46 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
646 PM CDT SUN JUN 5 2011
TXZ122-060015-
VAN ZANDT TX-
646 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN VAN ZANDT COUNTY
AT 647 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF CANTON...STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE CANTON...EDOM...VAN AND
PURTIS CREEK STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3236 9558 3235 9559 3236 9601 3256 9597
3257 9559 3248 9559 3246 9556 3236 9554
TIME...MOT...LOC 2347Z 090DEG 1KT 3242 9574Special weather statement, Jun 5, 7:06 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CDT SUN JUN 5 2011
TXZ158-060030-
BELL TX-
706 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN BELL COUNTY
AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF TEMPLE...MOVING WEST AT 10
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...HOLLAND...LITTLE
RIVER-ACADEMY...MORGAN'S POINT RESORT...ROGERS AND TEMPLE.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3088 9753 3117 9745 3108 9714 3099 9707
3097 9709 3090 9724 3086 9728
TIME...MOT...LOC 0007Z 104DEG 7KT 3097 9722Special weather statement, Jun 5, 7:28 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
728 PM CDT SUN JUN 5 2011
TXZ160-060100-
FALLS TX-
728 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN FALLS COUNTY
AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTH OF MARLIN...MOVING NORTHWEST AT 20
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GOLINDA AND LOTT.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3116 9719 3128 9728 3130 9725 3138 9709
3120 9687 3111 9693
TIME...MOT...LOC 0028Z 120DEG 16KT 3118 9699Special weather statement, Jun 5, 7:31 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
731 PM CDT SUN JUN 5 2011
TXZ104-119-060100-
DALLAS TX-COLLIN TX-
731 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN COLLIN COUNTY
NORTHWESTERN DALLAS COUNTY
AT 732 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTH OF ADDISON...STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...CARROLLTON...
COPPELL...FARMERS BRANCH...FRISCO...HIGHLAND PARK...PARKER...PLANO...
RICHARDSON AND UNIVERSITY PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3305 9658 3281 9679 3297 9703 3299 9703
3299 9685 3319 9683
TIME...MOT...LOC 0032Z 129DEG 2KT 3300 9684The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:06 PM CDT | Special Weather Statement | FWD | Bell | 24 min |
| Jun 5, 7:28 PM CDT | Special Weather Statement | FWD | Falls | 32 min |
| Jun 5, 7:31 PM CDT | Special Weather Statement | FWD | Dallas | 29 min |
| Jun 5, 8:36 PM CDT | Special Weather Statement | FWD | Coryell | 24 min |
| Jun 5, 8:37 PM CDT | Special Weather Statement | FWD | Robertson | 23 min |
| Jun 5, 8:40 PM CDT | Special Weather Statement | FWD | Dallas | 35 min |
| Jun 5, 8:58 PM CDT | Special Weather Statement | FWD | Coryell | 32 min |
| Jun 5, 9:07 PM CDT | Special Weather Statement | FWD | Hood | 23 min |
| Jun 5, 10:06 PM CDT | Special Weather Statement | FWD | Parker | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.